My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

why am i gaining weight and have not changed my diet

i have two children and never even had problems losing weight after having them. i have gained 20 lbs in 4 months and dont no why.

 

Related Topics: Diet
 

Answers From Experts & Organizations (1)

Primary Care
4,321 Answers
20,644 Helpful Votes
308 Followers
A.

See your medical provider first. A few blood tests can determine if you have an underlying metabolic reason (hypothyroid, for example). Not all weight gain is adipose tissue (fat); some can be fluid. Your medical provider can determine if you are having issues with edema (fluid retention).

Clearly, something has changed. You have gained about a pound a week, so an increased intake as little as 500 calories a day more than you need, or less calorie expenditure, could easily account for the weight gain.

Before you see your doctor, keep a food diary (accurate and honest amounts, please) for several days or a week. This will give your medical provider a good idea of your calorie intake. A dietician or nutritionist can also help you solve this dilemma.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

36 of 43 found this helpful

Answers from Contributors (4)

2 Answers
19 Helpful Votes
A.
have you been taking a new medication? i was put on lyrica and had no idea of the side affects i gained 30lbs in less then 3 months and asked my doc at next appointment and she changed them. but lots of meds have dif side affects on dif people.

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

18 of 20 found this helpful
8 Answers
190 Helpful Votes
A.
The most important reason for this is definiltely a decrease in your metabolism! You should try hard to boost your metabolism. Here are a few things you should try:

- Start strength work outs
- Eat much protein, especially after work outs
- Drink 3 litres of water every day
- Arrange 6 meals per day!


Hope this will help!

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

9 of 10 found this helpful
1 Answer
7 Helpful Votes
A.

Same thing happened to me, I gained 13 pounds over a period of 3.5 months without changing my diet nor taking any new medication, I was taking two hard courses and was very stressed out...so it could be caused by the Cortisol stress hormone since blood tests haven't shown anything wrong with my body. I haven't gained any weight after that damn semester was over..Unfortunately, I am still struggling to get rid of them!

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

7 of 7 found this helpful
1 Answer
4 Helpful Votes
A.
you must take some fat burner for your health. healthgenie provides lots of health benifits on discount. call now or visit our website.
http://www.healthgenie.in/nutrition/sports-and-fitness/fat-burners.html 

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

4 of 5 found this helpful